Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 34, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 11, 2006, 4:55 PM MDT for Goshen County, Wyoming; Scotts Bluff County, Sioux County, Nebraska. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2006, 4:55 PM MDT (22:55 UTC)
- Expired
- Jun 11, 2006, 5:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:15 PM MDT | HAIL 0.75 | 4 E Yoder, WY | |
| Jun 11, 5:20 PM MDT | HAIL 0.75 | 6 N Henry, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:22 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 112255 SVRCYS NEC157-165-WYC015-112330- /O.NEW.KCYS.SV.W.0034.060611T2255Z-060611T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 455 PM MDT SUN JUN 11 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF TORRINGTON... * UNTIL 530 PM MDT * AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LYMAN...OR ABOUT 9 MILES SOUTHEAST OF TORRINGTON...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MORRILL BY 505 PM MDT... 7 MILES SOUTHEAST OF CHALK BUTTES BY 515 PM MDT... LAT...LON 4203 10429 4182 10418 4200 10378 4220 10392 $$ GOERING
3 follow-up statements
000 WWUS55 KCYS 112309 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 509 PM MDT SUN JUN 11 2006 NEC157-165-WYC015-112330- /O.CON.KCYS.SV.W.0034.000000T0000Z-060611T2330Z/ SCOTTS BLUFF NE-SIOUX NE-GOSHEN WY- 509 PM MDT SUN JUN 11 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR EAST CENTRAL GOSHEN...SOUTHWESTERN SIOUX AND NORTHWESTERN SCOTTS BLUFF COUNTIES... AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HENRY...OR ABOUT 8 MILES SOUTHEAST OF TORRINGTON... MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HENRY BY 515 PM MDT... MORRILL AND 9 MILES SOUTH OF CHALK BUTTES BY 530 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4206 10417 4189 10414 4202 10369 4227 10381 $$ RUBIN
000 WWUS55 KCYS 112317 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 517 PM MDT SUN JUN 11 2006 NEC157-165-WYC015-112330- /O.CON.KCYS.SV.W.0034.000000T0000Z-060611T2330Z/ SCOTTS BLUFF NE-SIOUX NE-GOSHEN WY- 517 PM MDT SUN JUN 11 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR EAST CENTRAL GOSHEN...SOUTHWESTERN SIOUX AND NORTHWESTERN SCOTTS BLUFF COUNTIES... AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HENRY...OR ABOUT 9 MILES SOUTHEAST OF TORRINGTON... MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MORRILL BY 530 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4207 10414 4190 10414 4200 10371 4220 10384 $$ RUBIN
000 WWUS55 KCYS 112340 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 539 PM MDT SUN JUN 11 2006 NEC157-165-WYC015-112346- /O.EXP.KCYS.SV.W.0034.000000T0000Z-060611T2330Z/ SCOTTS BLUFF NE-SIOUX NE-GOSHEN WY- 539 PM MDT SUN JUN 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOSHEN...SOUTHWESTERN SIOUX AND NORTHWESTERN SCOTTS BLUFF COUNTIES EXPIRED AT 530 PM MDT... A NEW SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN SCOTTS BLUFF COUNTY...SOUTHWESTERN SIOUX COUNTY AND EAST CENTRAL GOSHEN COUNTY UNTIL 630 PM. THE CURRENT WARNING REPLACES THE PREVIOUSLY ISSUED WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4207 10414 4190 10414 4200 10371 4220 10384 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 2:50 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT SUN JUN 11 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...ALTHOUGH SCENARIO IS NOT AS DYNAMIC OR EARLY AS IT WAS YESTERDAY...POTENTIAL FOR SEVERE TSTMS WILL EXIST THROUGH MID EVENING OVER ROUGHLY EASTERN HALF OF CWA. JUST GOT NEW WATCH 464 UNTIL 04Z. LAPS SHOWS BEST AREA CURRENTLY FROM SNY TO BFF TO SE OF DGW AS CYS DEWPOINT TEMP IS HOLDING IN UPPER 30S. SFC WIND WILL BACK ENOUGH THAT BETTER LOW LEVEL MOISTURE WILL BE ADVECTING WESTWARD UNTIL MID EVENING. HAVE KEPT SCATTERED POPS THROUGH 05Z ROUGHLY EASTERN 2/3 OF CWA AND THEN SHIFTED THEM TO JUST WESTERN NEBRASKA PANHANDLE TILL 09Z. AFTER THAT...SOME LOW CLOUDS AND FOG SHOULD FORM OVER PARTS OF THE PANHANDLE. BUILDING UPPER RIDGE WILL DOMINATE THE WX MONDAY. WILL STILL BE QUITE A BIT OF INSTABILITY OVER EASTERN CWA...SO KEPT A 20 PERCENT POP LAR TO DGW EASTWARD FOR LATE AFTERNOON AND EARLY EVENING TSTMS. WARMER H7 TEMPS SHOULD CAP THINGS A BIT. .LONG TERM...UPPER RIDGE AXIS WILL BE OVER THE CWA ON TUESDAY. SOME MID LEVEL MOISTURE WILL BE OVER THE PANHANDLE. EVEN THOUGH ATMOSPHERE WILL BE QUITE UNSTABLE EAST OF THE LARAMIE RANGE DURING THE AFTERNOON AND EVENING...WILL LEAVE OUT THUNDERSTORMS DUE TO STRONG CAPPING AND SUBSIDENCE UNDER THE RIDGE. ON WED...SW FLOW DEVELOPS ALOFT AS THE UPPER RIDGE MOVES TO THE EAST. WILL MENTION A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA. A DISTURBANCE WILL MOVE ACROSS THE FORECAST AREA THUR AND ANOTHER ON FRIDAY...WHICH WILL RESULT IN ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA. WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY AFTERNOON DUE TO SURFACE BASED INSTABILITY AND MID LEVEL MOISTURE. SATURDAY LOOKS DRY AS BEST DYNAMICS WILL BE WELL TO THE NORTH OF THE CWA. HIGH TEMPERATURES WILL BE AROUND 5 TO 10 DEGREES ABOVE NORMAL EACH DAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JLH/KMD
Hazardous weather outlook, Jun 11, 10:55 AM MDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT SUN JUN 11 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-121115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1055 AM MDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT DAYTIME HEATING WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE AREA DURING THE AFTERNOON. THE AIR MASS WILL BE MOIST AND UNSTABLE ENOUGH THAT A FEW SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS FROM THE STORMS WILL BE LARGE HAIL AND HEAVY RAIN. THE STORMS WILL CONTINUE INTO THIS EVENING BEFORE THEY MOVE ON TO THE EAST AND DISSIPATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY MID AFTERNOON INTO EARLY THIS EVENING. WYZ061>063-065-121115- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1055 AM MDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT BRIEF WIND GUSTS TO 45 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:20 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 40 min |
| Jun 11, 5:33 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.